New Mexico, 2015High Wind in New Mexico, December 22 to 23, 2015
December 22 to 23, 2015 · NWS MAF · 1 event in 1 county or zone
Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds mixed down into the Guadalupe Mountains and resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 22, 10:07 AM MST, 53 minutes earlier.
Area forecast discussion, Dec 22, 10:07 AM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1107 AM CST TUE DEC 22 2015
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
Gusty southwesterly to westerly winds will affect all area terminals
this afternoon, but will continue tonight behind a Pacific cold
front moving eastward across the region. Gusty westerly winds will
also persist Wednesday, but VFR conditions will be the rule
throughout the period.
&&
PREV DISCUSSION... /issued 500 AM CST TUE DEC 22 2015/
WV imagery shows a fairly progressive pattern in play across the
CONUS, w/West Texas and Southeast New Mexico under zonal flow aloft
as an upper trough moves thru the region today. NAM cross section
thru the Guadalupes develops a decent mountain wave signature this
afternoon, signaling a high wind event there, and continuing thru
Wednesday afternoon. H7 pressure gradient, as well as sfc, tighten
up this afternoon and carry over into Wednesday. Forecast soundings
mix to only 750-850 mb, but 25-35kt westerlies there may result in
windy conditions on adjacent plains as well. All that said, we've
converted the watch to a warning for the Guadalupes, and coupled
this w/a wind advisory for the adjacent plains. This will also
result in elevated fire wx conditions area-wide. Relative humidity
will bottom out at 15-20% briefly, so a Fire Danger Statement has
been issued to cover fire wx concerns.
Otherwise, what a way to enter the first day of winter...10-15
degrees above normal. Zonal flow aloft will transition to SW
throughout the week, and westerly sfc flow and mostly sunny skies
will continue the warm streak into the weekend. Models try to
backdoor a front into the area Thursday, but this should have little
effect on temps outside of the northern tier zones. Biggest change
this forecast comes Saturday and Saturday night, when a deep, cut-off
low arrives, bringing much colder air into the area on a cold front
Saturday night. Models are in big disagreement on the speed of the
trough, w/the GFS and DGEX outrunning the ECMWF and Canuck. However,
tracks are similar and hint at a good possibility of frozen precip
for some of the FA Saturday night thru Sunday night. No point in
getting into the details on precip type attm, as they will most
certainly change between now and then. For now, we'll stay w/a rain
or snow scenario, and outlook it in the HWO. Precip should taper
off Monday, w/below-normal temps.
&&
MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County.
Wind Advisory from 11 AM this morning to 5 PM MST Wednesday FOR
THE FOLLOWING ZONES... Eddy County Plains...Southeast
Plains/BLM Roswell/LNZ.
TX...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
Wind Advisory from noon today to 6 PM CST Wednesday FOR THE
FOLLOWING ZONES... Reeves County and Upper Trans Pecos...
Van Horn and Highway 54 Corridor.
&&Hazardous weather outlook, Dec 22, 2:21 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST TUE DEC 22 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
321 AM CST TUE DEC 22 2015 /221 AM MST TUE DEC 22 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN
CORRIDOR AND WESTERN PORTIONS OF THE UPPER TRANS PECOS THIS
AFTERNOON THROUGH WEDNESDAY. EXPECT SOUTHWEST WINDS 25 TO 35 MPH
WITH GUSTS UP TO 55 MPH IN THESE AREAS.
A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON THROUGH WEDNESDAY DUE TO ANTICIPATED SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.
VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND GUSTY
WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON
ACROSS MUCH OF THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND
UPPER TRANS PECOS THROUGH WEDNESDAY AFTERNOON.
AN UPPER LEVEL STORM SYSTEM COULD BRING SIGNIFICANT PRECIPITATION
TO THE REGION LATE THIS CHRISTMAS WEEKEND WITH RAIN OR SNOW
POSSIBLE. PLEASED STAY TUNED TO THE LATEST FORECAST, ESPECIALLY IF
TRAVELING LATE THIS HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Eddy County
- When
- December 22, 11:00 AM MST to December 23, 10:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kentucky, December 22, 201514 events
- Dense Fog in Illinois, December 22, 201513 events
- Heavy Snow in Idaho, December 22 to 24, 201512 events
- Winter Storm in North Dakota, December 22 to 23, 20159 events
- Flash Flooding and Flooding in South Carolina, December 22, 2015$11,000 · 6 events
- Heavy Snow and Winter Weather in Washington, December 22 to 24, 20157 events
- Dense Fog in Virginia, December 22 to 23, 20156 events
- Dense Fog in Maryland, December 22 to 23, 20155 events
- Dense Fog in Missouri, December 22, 20155 events
- Heavy Snow in Oregon, December 22 to 24, 20155 events
- Damaging Winds and Lightning Strike in Florida, December 22, 2015$9,000 · 50 kt wind · 4 events
- High Wind in Texas, December 22 to 24, 201567 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606666.